Alert archive / California / Gale Watches in 2017
Gale Watch 25, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Sep 29, 2017, 1:58 PM PDT. It took effect at Sep 30, 2017, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 29, 2017, 1:58 PM PDT (20:58 UTC)
- In effect from
- Sep 30, 2017, 2:00 PM PDT
- Expired
- Sep 30, 2017, 2:22 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
542 WHUS76 KEKA 292058 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 158 PM PDT FRI SEP 29 2017 PZZ475-300500- /O.EXT.KEKA.SC.Y.0096.170930T0100Z-170930T2100Z/ /O.NEW.KEKA.GL.A.0025.170930T2100Z-171003T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 158 PM PDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WINDS...N GUSTS AROUND 30 KT TONIGHT. GALE FORCE WINDS EXPECTED SAT THROUGH MON. * WAVES/SEAS...VERY STEEP AND HAZARDOUS WAVES TONIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-300500- /O.CON.KEKA.SC.Y.0096.170930T0100Z-171001T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 158 PM PDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SATURDAY... * WINDS...N GUSTS AROUND 25 KNOTS TONIGHT AND SATURDAY. * WAVES/SEAS...STEEP AND UNCOMFORTABLE SEAS EXPECTED TONIGHT THROUGH MON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-300500- /O.CON.KEKA.SC.Y.0096.170930T0100Z-171002T2000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 158 PM PDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PDT MONDAY... * WINDS...N GUSTS AROUND 30 KNOTS TONIGHT AND SAT. POSSIBLE HIGHER GUSTS AROUND 35 KNOTS SAT NIGHT THROUGH MON. * WAVES/SEAS...STEEP AND HAZARDOUS SEAS EXPECTED TONIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-300500- /O.CON.KEKA.SC.Y.0096.170930T0100Z-171004T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 158 PM PDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT WEDNESDAY... * WINDS...N GUSTS AROUND 30 KNOTS TONIGHT THROUGH SUNDAY. * WAVES/SEAS...STEEP AND HAZARDOUS WAVES EXPECTED TONIGHT THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
281 WHUS76 KEKA 300922 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 222 AM PDT SAT SEP 30 2017 PZZ475-301730- /O.CON.KEKA.SC.Y.0096.000000T0000Z-170930T2100Z/ /O.UPG.KEKA.GL.A.0025.170930T2100Z-171003T1000Z/ /O.NEW.KEKA.GL.W.0045.170930T2100Z-171003T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 222 AM PDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 30 KNOTS...INCREASING TO 30 TO 40 KNOTS WITH OCCASIONAL GUSTS TO 45 KNOTS THIS AFTERNOON THROUGH LATE MONDAY. * WAVES/SEAS...BUILDING TO A STEEP 11 TO 14 FEET THIS AFTERNOON THROUGH EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-301730- /O.EXT.KEKA.SC.Y.0096.000000T0000Z-170930T2100Z/ /O.NEW.KEKA.GL.W.0045.170930T2100Z-171003T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 222 AM PDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY. * WINDS...NORTH 20 TO 30 KNOTS...INCREASING TO 30 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KNOTS THIS AFTERNOON THROUGH LATE MONDAY. * WAVES/SEAS...BUILDING TO A STEEP 10 TO 14 FEET THIS AFTERNOON THROUGH EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-301730- /O.EXT.KEKA.SC.Y.0096.000000T0000Z-171003T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 222 AM PDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...NORTH 15 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30 KT NEAR CAPE MENDOCINO AND POINT SAINT GEORGE. * WAVES/SEAS...BUILDING TO A STEEP 7 TO 10 FEET THIS AFTERNOON THROUGH EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-301730- /O.CON.KEKA.SC.Y.0096.000000T0000Z-171004T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 222 AM PDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...NORTH 15 TO 25 KNOTS...INCREASING TO 25 TO 35 KNOTS WITH OCCASIONAL GUSTS TO 40 KNOTS THIS AFTERNOON THROUGH LATE MONDAY. * WAVES/SEAS...BUILDING TO A STEEP 8 TO 11 FEET THIS AFTERNOON THROUGH EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 29, 3:05 AM PDT, 10 hours 53 minutes earlier.
Area forecast discussion, Sep 29, 3:05 AM PDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
305 AM PDT Fri Sep 29 2017
.SYNOPSIS...Light rain will spread across portions of Humboldt
and Del Norte Counties today. Mostly dry weather and seasonable
temperatures will then prevail into early next week.
&&
.DISCUSSION...An upper-level shortwave trough was located from the
Gulf of Alaska southward across the northeastern Pacific early
Friday morning. Large-scale ascent combined with a weak frontal
circulation is aiding in low precipitation probabilities over the
northern coastal waters...with precip potential increasing inland
across Humboldt and Del Norte Counties later this morning into
the afternoon. A drier and more subsident regime enters the
region during the weekend...with associated high pressure
positioned offshore favoring strengthening northerly winds Sunday
that could yield gusty conditions (perhaps 25-35 mph) along the
coast east-southeast across portions of interior Mendocino County.
After the weekend...model guidance shows a large upper trough
lingering over the WRN CONUS during early to mid week. Model
solutions show variable trough evolutions, which yields low
forecast confidence from roughly day 4 through 7. Thus, few
changes were made to the second half of the inherited forecast
package.
&&
.AVIATION...Stratus will continue to result in overcast
conditions through at least mid morning at all coastal terminals,
with ceilings slowly decreasing from MVFR to IFR with periods of
LIFR near sunrise. A weak cold front will pass through the area
from early to late morning, resulting in periods of light rain or
drizzle near coastal terminals. Once this cold front passes early
in the afternoon, clouds are expected to gradually lift and
scatter out. However, there is a relatively high level of
uncertainty regarding just how much improvement can be expected
once the cold front moves through, as periodic episodes of low
ceilings appear possible through at least midnight despite an
overall improvement. VFR conditions will continue at UKI.
&&
.MARINE...Light winds and tranquil seas are expected to continue
through the early morning hours today. However, a cold front is
expected to sweep through the waters mid to late morning, ushering
in the return of northerlies. While the front itself is not
particularly strong, steadily building offshore high pressure will
eventually create a strong pressure gradient across our waters,
and this will persist for several days. As a result, strong
northerlies will become the norm through at least the first half
of next week, resulting in building steep seas. Northerlies will
steadily increase through late this evening, and from there on out
winds will remain at strong levels with periodic fluctuations to
Gale Force, particularly south of Cape Mendocino. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 6
PM this evening to 5 AM PDT Wednesday for PZZ470-475.
Small Craft Advisory from 6 PM this evening to 1 PM PDT Monday
for PZZ455.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Sep 29, 3:06 AM PDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 306 AM PDT Fri Sep 29 2017 CAZ101>113-301015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 306 AM PDT Fri Sep 29 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.